The middle of August I went to the dentist for a tooth infection. I was given Clyndamycin HCL 150 MG(2 tabs 4 times a day) and Acetaminophen Codeine 300/30MG (1 tablet every 6 hours). After a week I got a rash on most of my body along with itching. I then went to a doctor because I did not know if it was a reaction to the two medicines(Acetaminophen and Clindamycin HCL) or a result of the tooth infection spreading. The Doctor gave me Eucern top cream and Kenalog-Triamcinolone for the itching and dry itching skin.
Two weeks ago the top layer of my skin started peeling, starting with my face. From top to bottom almost all of my top layer of skin has peeled off. There is no pain, just a little itch sometimes. Right now my hands(palms and fingers) have some small patches left and my feet and ankles are almost done peeling. When the peeling finishes 100 percent of my epidermis(I think it's called) will have been replaced. I feel fine. The new skin is soft.
Sounds like a drug rash to clindamycin to me. Once the peeling stops, you should be fine, as long as you stay away from clindamycin, which is an easy enough medicine to avoid. What does your doctor think? You ought to ask.
Hopefully this is a one time reaction. There is howerever, a rare disease that is almost identical to your description, except that the peeling can be very deep and extreme. In this case the body repeatedly blisters, peels and heals. If it should start to repeat the cycle see a doctor immediately and consult the web. There is an excelent rare disease organization that has information on this disease. I am very sorry but it has been years since a friend experienced this and I cannot remember the name of the disease. IN THE MEANTIME, avoid unnecessary chemical exposure that could trigger another reaction.
Hmmm..that is very interesting. 6 weeks ago I had a tooth infection and after my entire half face and neck swelled up I was put on 10 days of clindamycin - 300 mg 4xday.
When the prescription was finished I had a root canal (double) done..there was no decay but the dentist said the nerves were not getting any blood supply. I could still feel a small pocket of infection above the tooth but she told me I was wrong. 4 days later my face swelled up again. The dentist put me on a week of Erythromycin. It kept the infection from spreading but did not cure it. My GP put me back on clindamycin..for 2 weeks. Into the second week I woke up with very itchy palms and fingers and swollen hands. The swelling persisted for several days. I am now finished the latest batch of clindamycin but my palms and fingers are peeling like crazy and I am beginning to itch on my lower forearms. The infection, incidently, is taking over again with swelling from above the tooth up to my nose (so far).
If I can't take clindomycin anymore..what can I take? I am allergic to penicillin. What are by alternatives here? I have just started taking a natural immune sytem booster. I don't understand why my own body isn't doing more to fight this infection. I am, as far as I know, in good physical health. Any ideas, suggestions, comments would be appreciated. Thank you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.